Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 283, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 11, 2016, 7:38 PM EDT for Clay County, Quitman County, Georgia; Henry County, Alabama. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2016, 7:38 PM EDT (23:38 UTC)
- Expired
- Sep 11, 2016, 8:13 PM EDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Henry County, AL, Clay County, GA, Quitman County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 8:00 PM EDT | TSTM WND DMG | Wnw Bagby State Park, GA | TREES WERE BLOWN DOWN ONTO POWER LINES AND ONE POWER POLE WAS BROKEN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1213 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
696
WUUS52 KTAE 112338
SVRTAE
ALC067-GAC061-239-120030-
/O.NEW.KTAE.SV.W.0283.160911T2338Z-160912T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
738 PM EDT SUN SEP 11 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HENRY COUNTY IN ALABAMA...
QUITMAN COUNTY IN GEORGIA...
NORTHWESTERN CLAY COUNTY IN GEORGIA...
* UNTIL 830 PM EDT/730 PM CDT/
* AT 738 PM EDT/638 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 7
MILES EAST OF RICHARDS CROSSROADS...OR 7 MILES SOUTH OF EUFAULA...
MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...CROSSROADS...SCOTTSBORO CROSSROADS...DOUBLE BRIDGES...
GARNERSVILLE...BETHEL...WIRE BRIDGE...DAYS CROSSROADS...COATES...
THOMAS MILL CREEK...MORRIS...RICKS PLACE...BONAPARTES RETREAT...
WATSON CROSSROADS...HATCHER...MOORES CROSSROADS...
BAGBY STATE PARK...STANDLEYS STORE...WALTER F GEORGE LAKE AND OTHO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3197 8495 3197 8496 3194 8496 3192 8491
3178 8491 3178 8496 3172 8496 3166 8493
3167 8523 3170 8523 3171 8521 3174 8521
3177 8516 3177 8512 3178 8514 3189 8513
3190 8511 3194 8508 3198 8500
TIME...MOT...LOC 2338Z 261DEG 15KT 3178 8515
HAIL...1.00IN
WIND...60MPH
$$
15-HARRIGAN2 follow-up statements
334
WWUS52 KTAE 120001
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
801 PM EDT SUN SEP 11 2016
ALC067-GAC061-239-120030-
/O.CON.KTAE.SV.W.0283.000000T0000Z-160912T0030Z/
HENRY AL-QUITMAN GA-CLAY GA-
801 PM EDT SUN SEP 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM
EDT/730 PM CDT/ FOR NORTH CENTRAL HENRY...SOUTHWESTERN QUITMAN AND
NORTHWESTERN CLAY COUNTIES...
AT 800 PM EDT/700 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES
SOUTH OF GEORGETOWN...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MOORES CROSSROADS...BAGBY STATE PARK...STANDLEYS STORE...
GARNERSVILLE...DAYS CROSSROADS...COATES...RICKS PLACE...
COTTON HILL...BONAPARTES RETREAT AND WATSON CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3174 8520 3175 8520 3177 8516 3177 8512
3178 8514 3184 8513 3180 8496 3166 8496
3166 8505
TIME...MOT...LOC 0000Z 274DEG 12KT 3176 8508
HAIL...0.75IN
WIND...60MPH
$$
15-HARRIGAN566
WWUS52 KTAE 120013
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
813 PM EDT SUN SEP 11 2016
ALC067-GAC061-239-120023-
/O.CAN.KTAE.SV.W.0283.000000T0000Z-160912T0030Z/
HENRY AL-QUITMAN GA-CLAY GA-
813 PM EDT SUN SEP 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HENRY...
SOUTHWESTERN QUITMAN AND NORTHWESTERN CLAY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3174 8520 3175 8520 3177 8516 3177 8512
3178 8514 3184 8513 3180 8496 3166 8496
3166 8505
TIME...MOT...LOC 0011Z 261DEG 15KT 3177 8502
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 7:24 PM EDT, 14 minutes earlier.
Area forecast discussion, Sep 11, 7:24 PM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 724 PM EDT SUN SEP 11 2016 .AVIATION [Through 00Z Tuesday]... Thunderstorms along the stationary front are making their way into area and will impact DHN and ABY over the next few hours. MVFR conditions are possible at TLH and VLD starting at 10Z. && .PREV DISCUSSION [324 PM EDT]... .NEAR TERM [Through Tonight]... Regional radars show convection firing along a cold front draped across central portions of AL and GA as well as along the Big Bend sea breeze. The front will not make much further progress to the south. We did not change previous PoPs all that much which essentially range from 40 north to 20 coast for the evening hours. We've seen the last of low in the 60s for a while Overnight lows will generally be in the lower 70s, with some mid 70s south of I-10. .SHORT TERM [Monday Through Tuesday Night]... The tri-state area will be located between two mid level height centers this period, one located across the western Atlantic and the other over the ArkLaTex. A mid level low, weakening into a mid level trough, will slowly push southward into the northern Gulf. Weak mid/upper lift associated with the east side of the low/trough will be draped across our area Tuesday, becoming negligible Tuesday night. At the surface, a weakening stationary front to our north will wash out by Tuesday with surface high pressure ridging building in and switching our surface winds to mainly out of the east. Two slugs of moisture are progged to move into the southeast CONUS, one Monday night and the other on Tuesday. PWATS will increase to around 1.8 to 2 inches (NAM12 depicts 2.7 inches in SW GA Tuesday; obviously an outlier). Nevertheless, Monday will see highest PoPs across SE AL associated with the weakening surface front and Tuesday with the east coast seabreeze front across SW GA and the FL Big Bend. Normal to above normal PoPs are expected this period. Thus, a return to summer-like pattern is anticipated with late morning to late evening diurnal convection driven by the seabreeze and mesoscale boundaries. .LONG TERM [Wednesday Through Sunday]... Mid level high pressure will gradually shift further off the Atlantic coast as a longwave mid level trough develops across the western half of the CONUS and shifts eastward. Surface high pressure ridge will remain entrenched across the southeast CONUS, being replaced by a slightly stronger surface high late week and into the weekend. Deep tropical moisture will remain in place featuring PWATs around 2 inches. PoPs this period will be around to slightly above normal and favor the FL and SW GA counties. High temperatures will be around 90 to lower 90s, lows in the lower 70s. .MARINE... Light winds tonight will give way to generally more moderate winds Monday through Tuesday night as weak low pressure moving into the northeast Gulf interacts with high pressure across the southeast United States. Once low pressure moves away from the area, lighter winds will return beginning Wednesday .FIRE WEATHER... Winds will be light and relative humidity will stay above critical levels so there are no fire weather concerns. .HYDROLOGY... The Steinhatchee River is expected to fall below flood stage this evening. A wetter pattern will be in place this week with about one inch of rain expected in the next five days. No flooding concerns for local rivers since most are still low. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 92 75 90 74 / 20 30 30 50 40 Panama City 76 88 75 87 75 / 20 40 40 40 40 Dothan 72 91 71 89 71 / 40 50 40 30 20 Albany 73 92 72 90 72 / 40 40 30 50 20 Valdosta 73 91 73 88 72 / 30 40 30 60 40 Cross City 73 91 74 88 73 / 20 40 30 60 40 Apalachicola 76 87 76 86 76 / 20 30 50 40 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Wool SHORT TERM...Scholl LONG TERM...Scholl AVIATION...Weston MARINE...Scholl FIRE WEATHER...Weston HYDROLOGY...McDermott
In the hours before
Special weather statement, Sep 11, 7:23 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
723 PM EDT SUN SEP 11 2016
GAZ120-121-120015-
CLAY GA-QUITMAN GA-
723 PM EDT SUN SEP 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR QUITMAN AND NORTHWESTERN CLAY
COUNTIES UNTIL 815 PM EDT...
AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GEORGETOWN...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...CROSSROADS...HATCHER...MOORES CROSSROADS...
BAGBY STATE PARK...GARNERSVILLE...WIRE BRIDGE...MORRIS...
RICKS PLACE...BONAPARTES RETREAT...WATSON CROSSROADS AND COTTON HILL.
LAT...LON 3198 8504 3198 8501 3197 8495 3197 8496
3194 8496 3192 8491 3178 8491 3178 8496
3173 8496 3172 8512 3177 8512 3178 8514
3179 8513 3189 8513 3190 8511 3194 8508
3196 8509 3197 8507 3199 8507
TIME...MOT...LOC 2323Z 261DEG 16KT 3182 8508
15-HARRIGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:23 PM EDT | Special Weather Statement | TAE | Quitman | 52 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.